I've been on 25 mg Atenolol, 20 mg enalapril and 25 mg HCTZ for about 10 years. At that time, my bp was about 150/90 with a heart rate of 80-90. I noticed an immediate weight gain, then went through menopause and gained another 13 lb. For the past 6 monhs, I've been watching what I eat and exercise almost every day and 3 days with a trainer. On the meds, my BP is about 117/60 or 70 something. I tried a wean by cutting the atenolol in half. My bp was the same as with the 25 mg. Then, I tried a week off entirely and had the same lower bp. Now, 2 weeks into no atenolol, my exercise tolerance is not what it used to be. For the first time in 10 years, I managed to get my heart rate up while doing cardio to about 156 bpm. Since I'm not used to this higher bpm, I felt a little queezy, so I stopped the exercise that day. I was wondering if this is just an adjustment, or what.
Atenolol - The beta blocker blues !!
all beta blocker medications have a known side effect - as waight gain ,some work slow
and some fast or rapid - I was on Atenolol for about 4 years in the 80s gained about
8 pounds and bloated up when eatting normal foods. I just got off Toprol xl after 6years
and I gained a total of 18 pounds while on it , I ate like a bird - and healthy foods..
no junk foods ! its a sad thing, that happens to about 90% of people on these beta blockers.
I also tryed loosing waight - walking, Running, sit ups ! eatting less and better foods
however beware, if your on beta blocker , you can loose the waight sometimes.. but
while on it, it will return. they are Nasty drugs !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.